Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 104, NWS Shreveport, LA

June 16, 2002Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2002, 4:03 AM CDT for Nacogdoches County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2002, 4:03 AM CDT (09:03 UTC)
Expired
Jun 16, 2002, 5:00 AM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:15 AM CDTThunderstorm Wind 52 EDouglass, TXSeveral large and medium trees fell across CR 779.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:30 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 160903
SVRSHV
TXC347-161000-
/NEW.KSHV.SV.W.0207.160854-161000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT SUN JUN 16 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS

* UNTIL 500 AM CDT

* AT 402 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 15 MILES NORTHWEST 
  OF NACOGDOCHES...MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NACOGDOCHES AT 415 AM CDT

THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 500 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 16, 2:15 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT SUN JUN 16 2002

ZIPPITY DOO DAH.  MCC CHURNING AWAY...LOOKS LIKE THE BRUNT OF IT
WILL CLIP THE SW CORNER OF AREA. HAVE HIGHEST POPS AND SOME POSSIBLY
SEVERE IN TYR AND LFK GROUPS. LIKELY POPS NORTH AND EAST OF
THERE...WITH 50S FAR E AND NE SECTIONS OF CWA. MCC IS A LITTLE
EARLY...AND TRUCKIN. MADE CHANGES TO PREVIOUS FORECAST TO REDUCE
POPS 2ND AND 3RD PERIOD...AND TO REINTRO THEM IN THE EXTENDED AS AVN
STILL WANTS TO GIVE US A SUMMERTIME WEAK LOW PRESSURE TROF ALOFT.
17

PRELIMS...

SHV 83/65/90/67/89 7400
MLU 86/64/89/65/88 5400
TXK 86/64/89/66/88 7000
TYR 81/65/90/66/90 8400
LFK 81/67/90/67/91 8620

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:50 AM CDTSevere Thunderstorm WarningSHVSmith55 min
Jun 16, 3:11 AM CDTSevere Thunderstorm WarningSHVCherokee64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.